Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 96, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 5, 2009, 1:50 PM EDT for 4 counties in Massachusetts. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2009, 1:50 PM EDT (17:50 UTC)
- Expired
- Aug 5, 2009, 2:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 96 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 2:10 PM EDT | TSTM WND DMG | Ware, MA | UTILITY POLE DOWN ON BRIMFIELD RD |
| Aug 5, 2:15 PM EDT | TSTM WND DMG | Warren, MA | TREES AND WIRES DOWN ON BROOKFIELD RD |
| Aug 5, 2:40 PM EDT | TSTM WND DMG | 2 N Monson, MA | TREES DOWN ON STAFFORD RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 051750
SVRBOX
MAC011-013-015-027-051845-
/O.NEW.KBOX.SV.W.0096.090805T1750Z-090805T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
150 PM EDT WED AUG 5 2009
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
THIS INCLUDES THE CITY OF WORCESTER...
EXTREME SOUTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
EAST CENTRAL HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
SOUTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 245 PM EDT
* AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WARREN...OR 18 MILES NORTHEAST OF SPRINGFIELD...AND WAS MOVING EAST
AT 20 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...WEST BROOKFIELD...NEW
BRAINTREE...BROOKFIELD...NORTH BROOKFIELD...EAST BROOKFIELD...
OAKHAM...SPENCER...CHARLTON...RUTLAND...PAXTON...LEICESTER...WEST
BOYLSTON...SUTTON...SHREWSBURY...NORTHBRIDGE...HOLDEN...GRAFTON...
BOYLSTON AND AUBURN.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING
IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS.
&&
LAT...LON 4232 7247 4233 7235 4231 7234 4233 7231
4241 7167 4214 7163 4210 7246
TIME...MOT...LOC 1750Z 263DEG 17KT 4222 7219
$$
FRANK2 follow-up statements
000
WWUS51 KBOX 051818
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
218 PM EDT WED AUG 5 2009
MAC011-051827-
/O.CAN.KBOX.SV.W.0096.000000T0000Z-090805T1845Z/
FRANKLIN MA-
218 PM EDT WED AUG 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN FRANKLIN
COUNTY IS CANCELLED...
LAT...LON 4223 7246 4226 7235 4226 7233 4233 7231
4241 7167 4214 7163 4210 7246
TIME...MOT...LOC 1817Z 263DEG 17KT 4217 7210
$$
MAC013-015-027-051845-
/O.CON.KBOX.SV.W.0096.000000T0000Z-090805T1845Z/
WORCESTER MA-HAMPSHIRE MA-HAMPDEN MA-
218 PM EDT WED AUG 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR EAST CENTRAL HAMPDEN...SOUTHEASTERN HAMPSHIRE AND CENTRAL
WORCESTER COUNTIES...
AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BROOKFIELD...OR 17 MILES SOUTHWEST OF WORCESTER...MOVING
EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
BROOKFIELD...EAST BROOKFIELD...OAKHAM...SPENCER...CHARLTON...
RUTLAND...WEST BOYLSTON...SUTTON...SHREWSBURY...PAXTON...
NORTHBRIDGE...LEICESTER...HOLDEN...GRAFTON...BOYLSTON AND AUBURN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4223 7246 4226 7235 4226 7233 4233 7231
4241 7167 4214 7163 4210 7246
TIME...MOT...LOC 1817Z 263DEG 17KT 4217 7210
$$
FRANK000
WWUS51 KBOX 051832
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
232 PM EDT WED AUG 5 2009
MAC013-015-027-051845-
/O.CON.KBOX.SV.W.0096.000000T0000Z-090805T1845Z/
WORCESTER MA-HAMPSHIRE MA-HAMPDEN MA-
232 PM EDT WED AUG 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR EAST CENTRAL HAMPDEN...SOUTHEASTERN HAMPSHIRE AND SOUTHERN
WORCESTER COUNTIES...
AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHARLTON...OR 12 MILES
SOUTHWEST OF WORCESTER...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPENCER...SUTTON...SHREWSBURY...NORTHBRIDGE...LEICESTER...GRAFTON AND
AUBURN
LAT...LON 4211 7245 4221 7240 4224 7233 4226 7232
4228 7223 4235 7170 4218 7164 4215 7163
TIME...MOT...LOC 1832Z 263DEG 17KT 4218 7201
$$
FRANKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 11:29 AM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 5, 11:29 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1129 AM EDT WED AUG 5 2009 .SYNOPSIS... A COOL FRONT CROSSING OUR AREA THIS AFTERNOON MAY STALL ACROSS THE WATERS LATE TONIGHT BEFORE EVENTUALLY MOVING OFFSHORE LATE THU. DRIER AND COOLER AIR WITH A HIGH PRESSURE MOVES INTO THE MID ATLANTIC STATES FRI. THIS HIGH PRESSURE WILL BRING SEASONABLY WARM AND DRY CONDITIONS THROUGH SAT. HEAT AND HUMIDITY IS EXPECTED TO RETURN FOR A TIME EARLY NEXT WEEK AS A WARM FRONT LIFTS NORTH OF OUR AREA. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... STRATUS AND PATCHY FOG CONTINUES TO DISSIPATE ACROSS CAPE COD AND THE ISLANDS. EXPECTING PLENTY OF SUNSHINE THIS AFTERNOON. 05/12Z SOUNDINGS INDICATE SURFACE-BASED CAPE OF 1500-2000 J/KG POSSIBLE WITH TEMPERATURES IN THE LOWER 80S. WIND SHEAR IS A BIT ON THE WEAK SIDE FOR ORGANIZED CONVECTION ACROSS SOUTHERN NEW ENGLAND...BUT GETS STRONGER FARTHER NORTH. OTHERWISE...ONLY MINOR TWEAKS TO PREVIOUS FORECAST BASED ON LATEST OBSERVATIONS THIS MORNING. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... THE COOL FRONT STALLS IN THE CW LATER TONIGHT AND THEN EDGES OFFSHORE LATE THU. IN THE STALL PERIOD...A WEAK WAVE OF LOW PRES MAY SLIDE NE ALONG THE FRONT PRODUCING SHOWERS AND ISO TSTMS...ESPECIALLY SE OF A BOS-IJD LINE SOMETIME LATER TONIGHT OR THU. MODEL UNCERTAINTY AND THEREFORE SREF POPS AND GFS MOS TEMPS AND 50 50 NAM/GFS WINDS WERE THE BASELINE PREDICTORS. GFS MOSGUIDE FOR SKY. -2SBLI FOR THUNDER. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... THURSDAY NIGHT...ALL MODELS DEVELOP LOW PRESSURE OFF THE COAST UNDERNEATH THE RIGHT REAR QUADRANT OF A H25 JET STREAK...ALSO AS A SHORT WAVE TRACKS ACROSS NEW YORK STATE. THE GFS IS FURTHEST NORTH WITH THIS AREA OF LOW PRESSURE WHILE THE UKMET/NAM SOLUTIONS ARE WEAKER AND MORE PROGRESSIVE. PREFER THE UKMET/NAM SOLUTIONS AT THIS TIME AND THEREFORE ADVERTISED SLIGHT CHANCE TO LOW CHANCE POPS ACROSS THE CAPE AND ISLANDS. FRIDAY AND SATURDAY...HIGH PRESSURE PREVAILS OVER THE AREA WITH SEASONABLY MILD AND DRY CONDITIONS EXPECTED. A SHORT WAVE TRACKING ALONG THE OLD FRONTAL BOUNDARY SATURDAY SHOULD REMAIN SOUTHWEST OF THE REGION. SUNDAY AND SUNDAY NIGHT...A WARM FRONT WILL GRADUALLY APPROACH THE AREA FROM THE SOUTHWEST. HAVE DECIDED TO TREND MAXIMUM TEMPERATURES DOWN A BIT DURING SUNDAY GIVEN PREVAILING SOUTH TO SOUTHEAST BOUNDARY LAYER FLOW IN ADVANCE OF THE FRONT. MAINTAINED LOW CHANCE POPS ACROSS THE INTERIOR WITH SLIGHT CHANCE POPS ELSEWHERE SUNDAY NIGHT INTO MONDAY MORNING. CONCENTRATED THE HIGHER POPS WHERE THE BEST ISENTROPIC LIFT IS POSSIBLE NORTH OF THE WARM FRONT. GENERALLY FOLLOWED THE 00Z ECMWF/18Z HPC SOLUTIONS. THE GFS HAS HAD A DIFFICULT TIME PINPOINTING THE WARM FRONT WITH SPURIOUS VORTICITY CENTERS ARRIVING DUE TO CONVECTIVE FEEDBACK ISSUES SO GENERALLY DID NOT PUT TOO MUCH CREDENCE INTO THE LATEST 00Z RUN. MONDAY THROUGH TUESDAY...A BRIEF PERIOD OF HOT AND HUMID WEATHER IS EXPECTED BEFORE A COLD FRONT APPROACHES FROM CANADA. TEMPERATURES MAY NEED TO BE RAISED A FEW DEGREES ON MONDAY DEPENDING ON THE ARRIVAL TIME OF THE HOTTEST AIR. STILL A BIT EARLY TO SPECIFY THE DETAILS. IF THE 00Z ECMWF VERIFIES WIDESPREAD 90 TO 95 DEGREE TEMPERATURES COULD OCCUR AWAY FROM THE SOUTH COAST MONDAY. HIGH HUMIDITY COULD ALSO BRING NEAR HEAT ADVISORY CRITERIA TO THE REGION THAT DAY. WILL CONTINUE TO MONITOR. STILL ANOTHER VERY WARM AND HUMID DAY EXPECTED TUESDAY. GIVEN DECENT AGREEMENT AMONGST THE ENSEMBLES REGARDING HEIGHT FALLS TUESDAY...INCLUDED A LOW CHANCE POPS FOR SHOWERS AND THUNDERSTORMS AT THAT TIME. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... TODAY...IFR ST/FOG MAY LINGER PORTIONS OF CAPE COD AND THE ISLANDS ALL DAY. MAINLY VFR ELSEWHERE. SCT STRONG TSTMS EXPECTED 16Z-23Z...PRIMARILY ACROSS NORTHERN CT... NORTHERN RI AND SOUTHEAST MA. FAVORED OVAL SHOULD BE SOMETHING LIKE ORH-MVY-PYM-PVD-MMK-CEF-ORH. EXPECTING SCT NW WIND GUSTS 35-40 KTS WITH THESE STORMS. TONIGHT...VFR...EXCEPT IFR VCNTY CAPE COD AND THE ISLANDS. THU...VFR EXCEPT POSSIBLE IFR LINGERING CAPE COD AND THE ISLANDS. SEA BREEZE POTENTIAL FOR BOS AND PVD THURSDAY AFTN. OUTLOOK /THURSDAY NIGHT THROUGH SUNDAY/... THURSDAY NIGHT...VFR. FRIDAY...VFR. LOCAL SEA BREEZES POSSIBLE. LOCAL IFR CONDITIONS IN FOG PATCHES ACROSS THE INTERIOR RIVER VALLEYS POSSIBLE FRIDAY NIGHT. SATURDAY...VFR. PERHAPS A PERIOD OF IFR IN LOW CLOUDS AND FOG PATCHES AT NIGHT ALONG THE SOUTH COAST. SUNDAY...VFR. PERHAPS A PERIOD OF IFR IN LOW CLOUDS AND FOG PATCHES IN THE MORNING ALONG THE SOUTH COAST. && .MARINE... NO HEADLINES. TRANQUIL PERIOD WITH AREAS OF FOG THE MAIN HAZARD EACH NIGHT. WNW WIND GUSTS 34 KTS OR GREATER POSSIBLE IN ANY MID OR LATE AFTN THUNDERSTORM TODAY...ESPECIALLY EAST MA COAST. OUTLOOK /THURSDAY NIGHT THROUGH SUNDAY/... THURSDAY NIGHT THROUGH SUNDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA WITH HIGH PRESSURE DOMINATING MUCH OF THE TIME. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...DRAG/STRAUSS NEAR TERM...BELK SHORT TERM...DRAG LONG TERM...STRAUSS AVIATION...BELK/DRAG/STRAUSS MARINE...DRAG/STRAUSS
Hazardous weather outlook, Aug 5, 7:26 AM EDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 726 AM EDT WED AUG 5 2009 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-061130- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 726 AM EDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. LOCALLY DENSE FOG WILL PERSIST EARLY THIS MORNING MAINLY NEAR THE CAPE AND ISLANDS. SCATTERED STRONG THUNDERSTORMS ARE FORECAST PRIMARILY BETWEEN 2 PM AND 7 PM...AND MAINLY ALONG AND SOUTH OF THE MASS TURNPIKE. THE PRIMARY FOCUS IS NORTHERN CONNECTICUT...NORTHERN RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. STORMS ARE LIKELY TO PRODUCE GUSTY WEST TO NORTHWEST WINDS TO 45 MPH AND CLUSTERS OF FREQUENT LIGHTNING. DAMAGE FROM WIND OR LIGHTNING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS POSSIBLE SUNDAY AND MONDAY WITH SCATTERED THUNDERSTORMS POSSIBLE TUESDAY. LOW CONFIDENCE AT THIS TIME THAT A HEAT ADVISORY MAY BE NECESSARY NEXT MONDAY AWAY FROM THE SOUTH COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-061130- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 726 AM EDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. LOCALLY DENSE FOG WILL CREATE AREAS OF POOR VISIBILITY...ESPECIALLY SOUTHEAST COASTAL WATERS NEAR NANTUCKET. THUNDERSTORMS PRODUCING GUSTY WEST WINDS TO 35 KNOTS ARE POSSIBLE BETWEEN 2 PM AND 7 PM IN PLYMOUTH TO MERRIMACK RIVER NEAR SHORE WATERS INCLUDING BOSTON HARBOR AS WELL AS THE UPPER PART OF NARRAGANSETT BAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOCALLY DENSE FOG WILL CREATE AREAS OF POOR VISIBILITY TUESDAY NIGHT. ISOLATED THUNDERSTORMS POSSIBLE SUNDAY AND MONDAY WITH SCATTERED THUNDERSTORMS ARE POSSIBLE NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 5, 12:58 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1258 PM EDT WED AUG 5 2009 MAZ003-004-010-011-051745- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA- 1258 PM EDT WED AUG 5 2009 AT 1257 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OVER GRANBY...OR ABOUT 5 MILES NORTH OF CHICOPEE...MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE...GRANBY...LUDLOW...BELCHERTOWN... PALMER...WARE AND WARREN. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. FRANK
Special weather statement, Aug 5, 1:26 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 126 PM EDT WED AUG 5 2009 MAZ003-004-026-NHZ015-051815- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH- 126 PM EDT WED AUG 5 2009 AT 123 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 3 MILES SOUTHEAST OF ATHOL...OR ABOUT 19 MILES WEST OF FITCHBURG...MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE...PHILLIPSTON...TEMPLETON... GARDNER...WESTMINSTER...ASHBURNHAM...FITCHBURG...ASHBY... LEOMINSTER...BROOKLINE...TOWNSEND...SHIRLEY AND LUNENBURG. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. FRANK
Special weather statement, Aug 5, 1:27 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 127 PM EDT WED AUG 5 2009 MAZ003-004-010>012-051815- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA- 127 PM EDT WED AUG 5 2009 AT 123 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 4 MILES SOUTHEAST OF GRANBY...OR ABOUT 6 MILES NORTHEAST OF CHICOPEE...MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE...WILBRAHAM...BELCHERTOWN... PALMER...WARE...BRIMFIELD...WARREN...WEST BROOKFIELD...NEW BRAINTREE...STURBRIDGE...SPENCER...NORTH BROOKFIELD...EAST BROOKFIELD...CHARLTON AND BROOKFIELD. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. FRANK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:14 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire, Worcester | 75 min |
| Aug 5, 2:44 PM EDT | Flash Flood Warning | BOX | Hampden, Worcester | 35 min |
| Aug 5, 4:08 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 42 min |
| Aug 5, 4:13 PM EDT | Special Marine Warning | BOX | 47 min | |
| Aug 5, 4:57 PM EDT | Special Marine Warning | BOX | 63 min | |
| Aug 5, 6:22 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Plymouth | 16 min |
| Aug 5, 6:23 PM EDT | Special Marine Warning | BOX | 34 min | |
| Aug 5, 7:08 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 52 min |
| Aug 5, 7:10 PM EDT | Special Marine Warning | BOX | 35 min | |
| Aug 5, 7:17 PM EDT | Areal Flood Advisory | BOX | Bristol | 58 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.